Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 2, 2015, 3:57 PM EDT for 5 counties in Michigan. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2015, 3:57 PM EDT (19:57 UTC)
- Expired
- Aug 2, 2015, 5:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI, Manistee County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 85 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:12 PM EDT | TSTM WND DMG | Glen Arbor, MI | BASED ON NWS STORM SURVEY...INTENSE STRAIGHT LINE WIND DAMAGE CONSISTENT WITH WINDS OF 80 TO 100 MPH WAS FOUND FROM THE SLEEPING BEAR DUNES AREA INTO THE TOWN OF GLEN ARBOR. THOUSANDS OF TREES WERE BLOWN DOWN WITH NUMEROUS STRUCTURES ALSO DAMAGED. TIME IS ESTI |
| Aug 2, 4:25 PM EDT | TSTM WND DMG | 4 Nne Maple City, MI | MULTIPLE TREES DOWN. NICKEL SIZE HAIL ALSO REPORTED |
| Aug 2, 4:26 PM EDT | TSTM WND GST 60 | 5 E Lake Ann, MI | STORM SPOTTER ESTIMATED WIND GUSTS AT 60 MPH AT LONG LAKE. |
| Aug 2, 4:31 PM EDT | HAIL 1 | 3 W Suttons Bay, MI | |
| Aug 2, 4:31 PM EDT | HAIL 1 | Lake Leelanau, MI | |
| Aug 2, 4:40 PM EDT | TSTM WND DMG | 1 S Traverse City, MI | SPOTTER REPORTS MULTIPLE TREES DOWN ON SOUTH AIRPORT ROAD. |
| Aug 2, 5:10 PM EDT | TSTM WND DMG | Cadillac, MI | REPORTS OF SEVERAL TREES DOWN ON WRIGHT AND LAKE STREES IN CADILLAC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 9:51 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
076
WUUS53 KAPX 021957
SVRAPX
MIC019-055-089-101-165-022100-
/O.NEW.KAPX.SV.W.0020.150802T1957Z-150802T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
357 PM EDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENZIE COUNTY IN NORTHERN MICHIGAN...
WEXFORD COUNTY IN NORTHERN MICHIGAN...
GRAND TRAVERSE COUNTY IN NORTHERN MICHIGAN...
MANISTEE COUNTY IN NORTHERN MICHIGAN...
LEELANAU COUNTY IN NORTHERN MICHIGAN...
* UNTIL 500 PM EDT
* AT 356 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTHWEST OF SLEEPING BEAR POINT TO 20
MILES EAST OF ALGOMA...MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
TRAVERSE CITY...CADILLAC...MANISTEE...ELK RAPIDS...THOMPSONVILLE...
EMPIRE...BEULAH...SLEEPING BEAR POINT...BINGHAM...KINGSLEY...
MANTON...SHERMAN...GLEN ARBOR...BUCKLEY...BOON...SUTTONS BAY...
NORTHPORT...EASTLAKE...BENZONIA AND KALEVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4477 8607 4504 8609 4491 8598 4492 8598
4497 8593 4515 8603 4516 8602 4494 8585
4521 8554 4483 8565 4477 8563 4477 8561
4499 8549 4499 8548 4476 8557 4489 8542
4417 8534 4418 8638
TIME...MOT...LOC 1956Z 303DEG 39KT 4516 8620 4450 8704
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
JSL3 follow-up statements
866
WWUS53 KAPX 022016
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
416 PM EDT SUN AUG 2 2015
MIC019-055-089-101-165-022100-
/O.CON.KAPX.SV.W.0020.000000T0000Z-150802T2100Z/
BENZIE MI-WEXFORD MI-GRAND TRAVERSE MI-MANISTEE MI-LEELANAU MI-
416 PM EDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR BENZIE...WEXFORD...GRAND TRAVERSE...MANISTEE AND LEELANAU
COUNTIES...
AT 416 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTHWEST OF SLEEPING BEAR POINT TO 20 MILES
EAST OF ALGOMA...AND ARE NEARLY STATIONARY.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
TRAVERSE CITY...CADILLAC...MANISTEE...ELK RAPIDS...THOMPSONVILLE...
EMPIRE...BEULAH...SLEEPING BEAR POINT...BINGHAM...KINGSLEY...
MANTON...SHERMAN...GLEN ARBOR...BUCKLEY...BOON...SUTTONS BAY...
NORTHPORT...EASTLAKE...BENZONIA AND KALEVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4504 8609 4491 8598 4492 8598 4497 8593
4515 8603 4516 8602 4494 8585 4521 8554
4483 8565 4477 8563 4477 8561 4499 8549
4499 8548 4476 8557 4489 8542 4417 8534
4418 8638 4477 8607
TIME...MOT...LOC 2016Z 303DEG 39KT 4516 8620 4450 8704
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
JSL394
WWUS53 KAPX 022044
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
444 PM EDT SUN AUG 2 2015
MIC019-055-089-101-165-022100-
/O.CON.KAPX.SV.W.0020.000000T0000Z-150802T2100Z/
BENZIE MI-WEXFORD MI-GRAND TRAVERSE MI-MANISTEE MI-LEELANAU MI-
444 PM EDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR BENZIE...WEXFORD...GRAND TRAVERSE...MANISTEE AND LEELANAU
COUNTIES...
AT 440 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTHWEST OF SLEEPING BEAR POINT TO 20 MILES
EAST OF ALGOMA...AND ARE NEARLY STATIONARY.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 426PM AND LATER 60 MPH WINDS WERE
REPORTED IN LEELANAU AND GRAND TRAVERSE COUNTIES.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
TRAVERSE CITY...CADILLAC...MANISTEE...ELK RAPIDS...THOMPSONVILLE...
EMPIRE...BEULAH...SLEEPING BEAR POINT...BINGHAM...KINGSLEY...
MANTON...SHERMAN...GLEN ARBOR...BUCKLEY...BOON...SUTTONS BAY...
NORTHPORT...EASTLAKE...BENZONIA AND KALEVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS LEELANAU COUNTY AND GRAND TRAVERSE COUNTY. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4504 8609 4491 8598 4492 8598 4497 8593
4515 8603 4516 8602 4494 8585 4521 8554
4483 8565 4477 8563 4477 8561 4499 8549
4499 8548 4476 8557 4489 8542 4417 8534
4418 8638 4477 8607
TIME...MOT...LOC 2040Z 303DEG 39KT 4516 8620 4450 8704
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
JSL706
WWUS53 KAPX 022101
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
501 PM EDT SUN AUG 2 2015
MIC019-055-089-101-165-022111-
/O.EXP.KAPX.SV.W.0020.000000T0000Z-150802T2100Z/
BENZIE MI-WEXFORD MI-GRAND TRAVERSE MI-MANISTEE MI-LEELANAU MI-
501 PM EDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR BENZIE...WEXFORD...GRAND
TRAVERSE...MANISTEE AND LEELANAU COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN MICHIGAN.
LAT...LON 4504 8609 4491 8598 4492 8598 4497 8593
4515 8603 4516 8602 4494 8585 4521 8554
4483 8565 4477 8563 4477 8561 4499 8549
4499 8548 4476 8557 4489 8542 4417 8534
4418 8638 4477 8607
TIME...MOT...LOC 2053Z 303DEG 39KT 4516 8620 4450 8704
$$
JSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:57 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 2, 1:57 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
157 PM EDT SUN AUG 2 2015
.UPDATE...
ISSUED AT 1056 AM EDT SUN AUG 2 2015
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH THE
AFTERNOON...WITH ATMOSPHERE PRIMED FOR A FEW ROUNDS OF STRONG TO
SEVERE THUNDERSTORMS.
FIRST ROUND OF STORMS /BOWING SEGMENT/ IS PUSHING INTO NORTHERN
LAKE HURON AFTER PRODUCING HIGH WINDS ACROSS THE TIP OF THE MITT
AND AROUND THE STRAITS OF MACKINAC. ADDITIONAL STRENGTHENING
THUNDERSTORMS OVER NRN LAKE MICHIGAN ARE POISED TO PUSH INTO NW
LOWER MI NEXT FEW HOURS.
THIS IS OCCURRING AS MID LEVEL FLOW STRENGTHENS /50-55 KTS AT 500
MB/ AND WE ALSO CONTINUE TO DESTABILIZE. MLCAPES OF 1000-2000
J/KG ARE EXPANDING NEWD ACROSS NRN LOWER MI...THANKS TO 65-70F
SURFACE DEW POINTS ADVECTING NE.
ROUNDS OF STORMS WILL CONTINUE INTO THIS EVENING...UNTIL FRONT
TRAVERSES REGION IN THE 00-06Z TIME FRAME.
&&
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 431 AM EDT SUN AUG 2 2015
...ACTIVE THUNDERSTORM DAY EXPECTED ACROSS NORTHERN MICHIGAN THROUGH
THIS EVENING...
HIGH IMPACT WEATHER POTENTIAL: ONE OR MORE ROUNDS OF SEVERE WEATHER
TODAY AND THIS EVENING...WITH HAIL/WINDS/TORNADOES ALL POSSIBLE.
PATTERN SYNOPSIS/FORECAST: MIDNIGHT SURFACE ANALYSIS SHOWS A
DISORGANIZED AREA OF LOW PRESSURE OVER THE WESTERN DAKOTAS FROM
WHICH SEVERAL SURFACE BOUNDARIES EMANATE. COLD FRONT OVER THE
WESTERN DAKOTAS EXTENDS NORTHEAST INTO FAR SOUTHERN MANITOBA/
NORTHWEST ONTARIO...WHILE SOME SEMBLANCE OF A WARM FRONT EXTENDS
SOUTHEAST FROM A SURFACE WAVE OVER NORTHWEST NORTH DAKOTA SOUTHEAST
INTO SOUTHERN MINNESOTA/SOUTHERN WISCONSIN/FAR SOUTHERN LAKE
MICHIGAN. ONE CLUSTER OF THUNDERSTORMS UPSTREAM WAS ASSOCIATED WITH
THE NORTHERNMOST BOUNDARY APPROACHING THE BOUNDARY WATERS OF FAR
NORTHERN MINNESOTA...WHILE A SECOND CLUSTER HAS BLOSSOMED SINCE
MIDNIGHT OVER NORTHERN WISCONSIN TRACKING EAST-SOUTHEAST. SKIES
WERE CLEAR ACROSS NORTHERN LOWER MICHIGAN EARLY THIS MORNING...WHILE
A MID CLOUD DECK OVER LAKE SUPERIOR WAS CLIPPING CHIPPEWA COUNTY.
SOME SCATTERED RADAR RETURNS WERE NOTED OVER THE BIG LAKE AS WELL.
VERY STEEP LAPSE RATES/SOME SEMBLANCE OF AN ELEVATED MIXED LAYER
NOTED IN UPSTREAM 00Z SOUNDINGS (MPX/ABR IN PARTICULAR). APX
SOUNDING MIXED LAYER REACHED JUST BELOW 700MB...LOW LAYERS WERE
DRIER THAN UPSTREAM SOUNDINGS (0-1KM MIXING RATIOS AROUND 7G/KG AT
APX...AROUND 12G/KG AT MPX). LACK OF MOISTURE OVER MICHIGAN HAS
LIMITED INSTABILITY EARLY THIS MORNING BUT THAT LOOKS ABOUT TO
CHANGE...
UPSTREAM COLD FRONT WILL CROSS THE UPPER LAKES THIS AFTERNOON AND
EVENING...ALONG WITH AN ATTENDANT SHORT WAVE TROUGH THAT WILL BRING
COOLER TEMPERATURES TO THE REGION IN ITS WAKE FOR THE EARLY WEEK
PERIOD.
PRIMARY FORECAST CONCERNS: SEVERE THUNDERSTORMS THROUGH THIS EVENING
AHEAD OF AND WITH COLD FRONT PASSAGE.
TODAY/TONIGHT...EVOLUTION OF STORM CLUSTER OVER WISCONSIN FIRST ON
THE DOCKET THIS MORNING. WHILE AS MENTIONED ABOVE INITIAL
INSTABILITY IS LACKING...THAT IS FORECAST TO CHANGE OVER THE NEXT
SEVERAL HOURS AS INCREASING LOW LEVEL MOISTURE AND A FLIP FROM
DOWNWARD TO UPWARD QG FORCING EXPECTED TO ALLOW UPSTREAM STORMS TO
PROPAGATE/EXPAND INTO NORTHWEST LOWER MICHIGAN WITH CURRENT TIMING
SUGGESTING INITIAL STORMS SHOULD ARRIVE IN THE 11-12Z TIME
FRAME...WITH THE LIKELIHOOD OF ADDITIONAL DEVELOPMENT OVER NORTHERN
LAKE MICHIGAN/NORTHWEST LOWER MICHIGAN AS THE MORNING PROGRESSES
WITH PRECIPITATION ADVANCING EAST. LOW LEVEL MUCAPE OVER 1500J/KG
AND 40-50KTS DEEP LAYER SHEAR SUGGEST A SEVERE THREAT RIGHT OFF THE
BAT THIS MORNING WITH INITIAL STORMS DEVELOPMENT. SECOND STORM
CLUSTER MOVING THROUGH THE MINNESOTA ARROWHEAD RIDING ALONG THE
NORTHERN EDGE OF INSTABILITY GRADIENT...A LITTLE MORE DIFFICULT TO
SAY IF THIS WILL HOLD TOGETHER BUT MAY SEE ADDITIONAL DEVELOPMENT
OUT AHEAD OF IT (OR ALONG A REMNANT OUTFLOW BOUNDARY) ACROSS THE
UPPER PENINSULA DURING MID/LATE MORNING.
EVOLUTION OF LATER CONVECTION FOR THIS AFTERNOON/EVENING WILL DEPEND
ON HOW THINGS DEVELOP THIS MORNING AND HOW MUCH INITIAL CLOUDS/RAIN
IMPACT INSTABILITY AHEAD OF COLD FRONT THAT WILL PUSH INTO NORTHERN
MICHIGAN DURING THE LATE AFTERNOON/EARLY EVENING. BETTER
INSTABILITY MAY END UP DEVELOPING ACROSS SOUTHERN PORTIONS OF
WISCONSIN/LOWER MICHIGAN WITH MORE CLOUDS TO THE NORTH...BUT THE
BOTTOM LINE IS THE POTENTIAL FOR SEVERAL ROUNDS OF STRONG CONVECTION
TODAY. WILL SIMPLY WORD THE FORECAST AS PERIODS OF SHOWERS AND
THUNDERSTORMS AND AVOID TRYING TO YO-YO POPS UP AND DOWN THROUGH THE
DAY SINCE THAT WILL END UP A DISASTER. DO PLAN TO MENTION AN
EXPLICIT SEVERE THREAT AT LEAST ACROSS NORTHERN LOWER IN
ACKNOWLEDGEMENT OF SPC ENHANCED RISK TUCKED UP TO M-72 AND SLIGHT
RISK THROUGH THE STRAITS. PLENTY OF DEEP LAYER SHEAR (40-50KTS)
WILL SUPPORT ROTATING UPDRAFTS...SO SEVERE THREATS WILL RUN THE
GAMUT TODAY INTO THIS EVENING (HAIL/WIND/TORNADO). WILL WIND POPS
DOWN DURING THE OVERNIGHT HOURS AS COLD FRONT PUSHES OUT OF THE
FORECAST AREA.
&&
.SHORT TERM...(MONDAY THROUGH TUESDAY NIGHT)
ISSUED AT 431 AM EDT SUN AUG 2 2015
MONDAY AND TUESDAY...THE STORM SYSTEM WHICH AFFECTED THE GREAT
LAKES OVER THE WEEKEND AND LIFTED INTO QUEBEC MONDAY...WILL BEGIN
TO EXIT EAST OF JAMES BAY TUESDAY. THE EXITING STORM SYSTEM WILL
ALLOW HIGH PRESSURE FROM THE NRN PLAINS TO BUILD OVER THE GREAT
LAKES THROUGH WEDNESDAY. AT UPPER LVLS...A 500MB TROUGH ANCHORED
OVER ONTARIO WILL WOBBLE AROUND JAMES BAY THROUGH TUESDAY BEFORE
BEGINNING TO PUSH EAST BY MIDWEEK. ASSOCIATED MID LVL TEMPS SHOW
850MB READINGS FALLING TO AROUND 8C MONDAY BEFORE NEARING 6C
TUESDAY...WHICH WILL GENERATE AFTERNOON TEMPS IN THE UPPER 60S AND
LOWER 70S FOR MUCH OF NRN MI TO START THE UPCOMING WORK WEEK. A
FEW INSTABILITY RAIN SHOWERS ARE ALSO POSSIBLE TO START THE WEEK.
THE MAIN DRIVING FORCE FOR THESE SHOWERS WILL BE FOCUSED MAINLY
ALOFT...WITH COOL MID AND UPPER LVL TEMPS COMBINED WITH UPPER
TROUGHING DYNAMICS. 850MB DEW PTS WILL REMAIN BETWEEN 9C AND 12C
THROUGH MONDAY WHILE SFC DEW PTS BEGIN THE DAY IN THE MID AND
UPPER 50S. MODEL SOUNDINGS SHOW GOOD MID LVL LAPSE RATES AROUND
6.5 C/KM AS 850MB TEMPS FALL FROM 12C EARLY TO 8C BY MONDAY
EVENING. 500/300MB QVECTORS MONDAY SHOW SOME CONVERGENCE OVER NRN
MI THROUGH THE DAY AS UPPER TROUGH DROPS INTO THE REGION. MODEL
SOUNDINGS SHOW SIMILAR DAY FOR TUESDAY WITH INSTABILITY RAIN
SHOWERS AGAIN FOR PORTIONS OF NRN MI...THOUGH TO SOMEWHAT LESSER
EXTEND WITH MID LVL DEW PTS DRYING TO UNDER 5C AND SFC DEW PTS
DRYING INTO THE LOW 50S AND UPPER 40S.
&&
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 431 AM EDT SUN AUG 2 2015
WEDNESDAY THROUGH SATURDAY...CAN BE SUMMARIZED AS HAVING SLIGHTLY
COOLER THAN NORMAL TEMPERATURES ALONG WITH A SMALL CHANCE OF RAIN
SHOWERS. THE UPPER TROUGH WHICH HAD BEEN ANCHORED AROUND JAMES BAY
SINCE THIS BEGINNING OF THE WEEK...WILL SLOWLY PUSH EAST TOWARD THE
NORTH ATLANTIC THROUGH THE PERIOD AND TRANSITION THE UPPER PATTERN
TOWARD A NEARLY ZONAL FLOW. 850MB TEMPS WILL SLOWLY WARM FROM AROUND
6C ON WEDNESDAY IN THE LINGER UPPER TROUGH...TO BETWEEN 9C AND 10C
BY THE WEEKEND. THIS PATTERN SHOULD GENERATE UPPER 60S TO MID 70S
DAYTIME HIGHS ACROSS NRN MI. IT SHOULD REMAIN LARGELY DRY ACROSS NRN
MI THROUGH THE PERIOD WITH A LARGE AREA OF HIGH PRESSURE STRETCHING
FROM THE NRN PLAINS INTO THE GREAT LAKES. THERE IS A SMALL CHANCE
FOR RAIN SHOWERS FRIDAY AS A WEAK UPPER TROUGH PASSES QUICKLY OVER
THE STATE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 144 PM EDT SUN AUG 2 2015
AN UNSETTLED PERIOD OF WEATHER FOR AVIATORS. A WARM/HUMID AIR
MASS CONTINUES TO OVERPSREAD THE REGION IN ADVANCE OF AN
APPROACHING COLD FRONT. THIS IS FUELING PERIODS OF SEVERE
THUNDERSTORMS...THAT WILL LIKELY CONTINUE INTO THIS EVENING.
LOCAL WIND GUSTS IN EXCESS OF 40 KTS WILL ACCOMPANY MANY OF THESE
STORMS.
COLD FRONT WILL PASS THROUGH THE REGION BETWEEN ROUGHLY
03-07Z TONIGHT. MVFR CEILINGS ALONG AND IMMEDIATELY BEHIND THIS
FRONT WILL LINGER THROUGH ABOUT 14Z...WHEN SCT-BKN SC/CU LIFT TO
VFR THRESHOLD. COOLER NW BREEZES EXPECTED MONDAY.
&&
.MARINE...
ISSUED AT 431 AM EDT SUN AUG 2 2015
TODAY/TONIGHT...SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT
MAY RESULT IN SMALL CRAFT CONDITIONS OVER MUCH OF NORTHERN LAKE
MICHGIAN AND PARTS OF LAKE HURON NEARSHORE ZONES SOUTH OF THUNDER
BAY TODAY. WINDS WILL SHIFT TO THE NORTH AND NORTHWEST TONIGHT AS
THE COLD FRONT PASSES. SEVERAL ROUNDS OF GUSTY THUNDERSTORMS
POSSIBLE ON ALL THE LAKES TODAY INTO THIS EVENING.
OUTLOOK...ADDITIONAL HEADLINES NOT EXPECTED THROUGH MONDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR MIZ015-
016-019>021-025-026-031.
LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ323-342-
344>346.
LS...NONE.
&&
UPDATE...SMITH
NEAR TERM...JPB
SHORT TERM...SWR
LONG TERM...SWR
AVIATION...SMITH
MARINE...JPBHazardous weather outlook, Aug 2, 3:49 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 349 PM EDT SUN AUG 2 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-032000- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 349 PM EDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...LATE THIS AFTERNOON TONIGHT.. SEVERAL ROUNDS OF THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA INTO THIS EVENING. DAMAGING WIND GUSTS...LARGE HAIL... AND AN ISOLATED TORNADO WILL ALL BE POSSIBLE. SEE ONGOING SEVERE THUNDERSTORM WATCH FOR MORE INFORMATION. IN ADDITION...DANGEROUS SWIM CONDITIONS WILL EXIST ALONG THE BEACHES OF LAKE MICHIGAN...DUE TO GUSTY WINDS...HIGH WAVES...DANGEROUS CURRENTS...AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER MICHIGAN ON MONDAY. WATERSPOUTS ARE POSSIBLE ON THE NORTHERN PARTS OF LAKE MICHIGAN AND LAKE HURON ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && WEATHER.GOV/GAYLORD JK
In the hours before
Local storm report, Aug 2, 1:22 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
122 PM EDT SUN AUG 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 5 SW ATLANTA 44.96N 84.24W
08/02/2015 MONTMORENCY MI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS MULTIPLE TREES AND
POWER LINES DOWN BETWEEN LEWISTON AND
ATLANTA. TIME ESTIMATED.
&&
ALMLocal storm report, Aug 2, 2:05 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
205 PM EDT SUN AUG 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG GLADWIN 43.98N 84.49W
08/02/2015 GLADWIN MI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS NUMEROUS TREES AND
POWERLINES DOWN IN GLADWIN AND THROUGHOUT
THE COUNTY. TIME ESTIMATED.
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Aug 2, 2:09 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
209 PM EDT SUN AUG 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL STERLING 44.03N 84.02W
08/02/2015 E1.75 INCH ARENAC MI PUBLIC
REPORTED DAMAGE TO VEHICLE WITH GOLF BALL
AND POSSIBLY LARGER HAIL
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Aug 2, 2:36 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
236 PM EDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL SPRUCE 44.83N 83.47W
08/02/2015 E1.00 INCH ALCONA MI PUBLIC
PUBLIC REPORTED ONE INCH HAIL. TIME ESTIMATED.
0145 PM TSTM WND GST 7 S SPRATT 44.90N 83.76W
08/02/2015 E60.00 MPH ALPENA MI SPOTTER
TRAINED SPOTTER REPORTED WIND GUSTS ESTIMATED BETWEEN
50-60 MPH. TIME ESTIMATED.
&&
MGLocal storm report, Aug 2, 2:38 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
238 PM EDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND GST OSCODA 44.42N 83.33W
08/02/2015 M40 MPH IOSCO MI AWOS
&&
MGLocal storm report, Aug 2, 2:51 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
251 PM EDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG STERLING 44.03N 84.02W
08/02/2015 ARENAC MI PUBLIC
PUBLIC REPORTS TREES DOWN WITH SEVERAL LEANING AGAINST
HOMES. TIME ESTIMATED.
&&
GILLENThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:47 AM EDT | Special Marine Warning | APX | 88 min | |
| Aug 2, 9:13 AM EDT | Special Marine Warning | APX | 62 min | |
| Aug 2, 9:30 AM EDT | Special Weather Statement | APX | Charlevoix | 45 min |
| Aug 2, 10:07 AM EDT | Special Weather Statement | APX | Cheboygan, Emmet | 38 min |
| Aug 2, 10:29 AM EDT | Special Marine Warning | APX | 61 min | |
| Aug 2, 10:34 AM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Presque Isle | 41 min |
| Aug 2, 11:00 AM EDT | Special Marine Warning | APX | 90 min | |
| Aug 2, 11:11 AM EDT | Special Marine Warning | APX | 64 min | |
| Aug 2, 11:21 AM EDT | Severe Thunderstorm Warning | APX | Leelanau | 54 min |
| Aug 2, 11:29 AM EDT | Special Marine Warning | APX | 61 min | |
| Aug 2, 11:40 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 38 min |
| Aug 2, 11:52 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Emmet, Grand Traverse, Kalkaska | 53 min |
| Aug 2, 12:10 PM EDT | Beach Hazards Statement | APX | Antrim, Benzie, Emmet, Grand Traverse, Leelanau, Manistee | 10 hr |
| Aug 2, 12:16 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Missaukee, Wexford | 45 min |
| Aug 2, 12:24 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Crawford, Otsego | 66 min |
| Aug 2, 12:38 PM EDT | Special Marine Warning | APX | 22 min | |
| Aug 2, 12:54 PM EDT | Severe Thunderstorm Warning | APX | Montmorency, Oscoda | 66 min |
| Aug 2, 12:58 PM EDT | Special Marine Warning | APX | 32 min | |
| Aug 2, 1:14 PM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 2, 1:19 PM EDT | Special Marine Warning | APX | 116 min | |
| Aug 2, 1:19 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena, Presque Isle | 56 min |
| Aug 2, 1:24 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 30 min |
| Aug 2, 1:36 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco, Ogemaw, Oscoda | 36 min |
| Aug 2, 1:37 PM EDT | Special Marine Warning | APX | 113 min | |
| Aug 2, 1:43 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Iosco | 39 min |
| Aug 2, 1:55 PM EDT | Special Marine Warning | APX | 50 min | |
| Aug 2, 2:55 PM EDT | Special Marine Warning | APX | 35 min | |
| Aug 2, 3:23 PM EDT | Special Marine Warning | APX | 112 min | |
| Aug 2, 3:29 PM EDT | Special Marine Warning | APX | 106 min | |
| Aug 2, 3:39 PM EDT | Severe Thunderstorm Warning | APX | Kalkaska, Missaukee | 50 min |
| Aug 2, 3:44 PM EDT | Special Marine Warning | APX | 61 min | |
| Aug 2, 4:05 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Roscommon | 55 min |
| Aug 2, 4:31 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Grand Traverse, Kalkaska, Missaukee, Otsego and 2 more | 59 min |
| Aug 2, 4:33 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw | 57 min |
| Aug 2, 5:00 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Iosco | 53 min |
| Aug 2, 5:00 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Crawford, Kalkaska, Montmorency, Oscoda and 1 more | 60 min |
| Aug 2, 5:06 PM EDT | Special Marine Warning | APX | 114 min | |
| Aug 2, 5:19 PM EDT | Severe Thunderstorm Warning | APX | Wexford | 26 min |
| Aug 2, 5:25 PM EDT | Severe Thunderstorm Warning | APX | Missaukee, Ogemaw, Roscommon | 65 min |
| Aug 2, 5:31 PM EDT | Severe Thunderstorm Warning | APX | Missaukee | 29 min |
| Aug 2, 5:32 PM EDT | Special Marine Warning | APX | 58 min | |
| Aug 2, 5:43 PM EDT | Severe Thunderstorm Warning | APX | Gladwin, Roscommon | 32 min |
| Aug 2, 5:56 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Arenac, Iosco | 64 min |
| Aug 2, 5:58 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Manistee | 41 min |
| Aug 2, 6:15 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 30 min |
| Aug 2, 6:19 PM EDT | Severe Thunderstorm Warning | APX | Wexford | 34 min |
| Aug 2, 6:42 PM EDT | Severe Thunderstorm Warning | APX | Missaukee | 32 min |
| Aug 2, 7:08 PM EDT | Severe Thunderstorm Warning | APX | Gladwin, Roscommon | 52 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.